Thunderstorm Wind, Butler
- When
- August 7, 2:15 PM CST
- Where
- Butler County, Cassoday
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.033, -96.633
8 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Aug 7, 2:14 PM CST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 314 PM CDT MON AUG 7 2006 .DISCUSSION... MAIN FORECAST CONCERNS CENTER AROUND CONVECTION CHANCES THROUGH THE WEEK. TONIGHT: THE UPPER RIDGE CONTINUES ACROSS THE SOUTHERN PORTION OF THE COUNTRY...WITH ZONAL FLOW OVER THE NORTHERN TIER OF THE US AND SOUTHERN CANADA. THERE ARE A FEW SURFACE BOUNDARIES MOVING THROUGH THE FORECAST AREA OVER THE NEXT WEEK...TIMING AND PLACEMENT OF THESE BOUNDARIES WILL HAVE A LARGE IMPACT ON WHERE ANY CONVECTION SETS UP. A SURFACE BOUNDARY STRETCHES ACROSS CENTRAL KANSAS THIS AFTERNOON...AND CONVECTION IS DEVELOPING ALONG THE BOUNDARY FROM DODGE CITY TO CONCORDIA. THERE WAS ALSO ANOTHER SMALL LINE OF CONVECTION DEVELOPING OVER THE FLINT HILLS. WITH THE MAIN BOUNDARY ACROSS CENTRAL KANSAS AND THE BEST 1000-850 FRONTOGENETICAL FORCING OVER THE SAME AREA...KEPT THE BEST CHANCES FOR PRECIPITATION OVER CENTRAL KANSAS. THE MOST LIKELY THREAT WITH THESE STORMS IS SOME DAMAGING WIND GUSTS...BUT THERE COULD BE SOME LARGE HAIL AS WELL. TUESDAY-WEDNESDAY: CONVECTION COULD BE ONGOING ON TUESDAY MORNING...AND THEN REFIRE OVER THE NORTHWEST PORTION OF THE AREA ON TUESDAY AFTERNOON. THE GFS SHOWS THE SURFACE LOW OVER SOUTHWEST KANSAS ON TUESDAY AFTERNOON...WHILE THE NAM/WRF SHOWS THE LOW OVER SOUTHEAST COLORADO. AS WAS STATED BEFORE...THE PLACEMENT OF THE FRONT WILL HAVE AN IMPACT ON WHERE CONVECTION DEVELOPS IN THE AFTERNOON. MOST UNSTABLE CAPE VALUES ARE BETWEEN 1000 AND 2000 J/KG...SO IF THE STORMS CAN BREAK ANY CAP THAT EXISTS...THE POTENTIAL IS THERE FOR SOME STORMS TO BE SEVERE. TEMPERATURES DURING THIS TIME WILL CONTINUE TO BE ABOVE NORMAL...WITH MANY LOCATIONS SEEING HIGHS IN THE 100S BY WEDNESDAY. THURSDAY-SUNDAY: THIS PERIOD LOOKS TO BE SOMEWHAT UNSETTLED. OVERALL PATTERN WE HAVE BEEN SEEING LATELY CONTINUES...WITH AN UPPER TROUGH MOVING THROUGH THE CENTRAL PLAINS OVER THE WEEKEND. GFS AND ECMWF HAVE BEEN FAIRLY CONSISTENT...SHOWING A FRONT MOVING THROUGH ON THURSDAY NIGHT OR FRIDAY...AND AGAIN ON SUNDAY. IN BETWEEN...BOUNDARIES COULD BE IN THE AREA...PROVIDING ADDITIONAL CHANCES FOR PRECIPITATION. INTRODUCED CHANCES OF PRECIPITATION FOR BOTH OF THE FRONTAL PASSAGES...HOWEVER DETAILS WILL NEED TO BE WORKED OUT AS THE TIME DRAWS NEAR. TEMPERATURES LOOK TO BE ABOVE NORMAL THROUGH THE PERIOD. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 98 73 102 / 10 20 10 5 HUTCHINSON 74 96 73 103 / 20 20 10 10 NEWTON 75 96 73 101 / 20 20 10 10 ELDORADO 75 97 73 101 / 10 10 10 10 WINFIELD-KWLD 77 100 76 102 / 10 10 10 5 RUSSELL 70 97 70 102 / 30 20 10 10 GREAT BEND 71 97 70 104 / 30 20 10 10 SALINA 73 96 71 105 / 40 20 10 10 MCPHERSON 74 95 72 103 / 30 20 10 10 COFFEYVILLE 74 99 74 102 / 10 10 10 5 CHANUTE 74 96 74 103 / 20 10 10 5 IOLA 74 95 74 102 / 30 20 10 10 PARSONS-KPPF 74 98 74 102 / 20 10 10 5 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1205 PM CDT MON AUG 7 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-081200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1205 PM CDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL KANSAS THIS AFTERNOON INTO EARLY THIS EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING DOWNBURST WINDS. THE MAIN AREA OF CONCERN WILL BE ALONG OR NORTH OF HUTCHINSON TO A COTTONWOOD FALLS LINE. THE SLOW MOVEMENT OF THE STORMS COULD ALSO LEAD TO HEAVY RAINFALL AND A LOCALIZED FLOODING THREAT. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. A FEW MARGINALLY STRONG STORMS ARE POSSIBLE WITH WINDS GUSTS OF 50 MPH. IN ADDITION TO THE THUNDERSTORM CHANCE...AFTERNOON HEAT INDICES OF 100 TO 105 DEGREES WILL BE POSSIBLE ACROSS SOUTHERN AND SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT CHANCE OF THUNDERSTORMS CONTINUE ON TUESDAY ACROSS CENTRAL KANSAS. MOST OF THE THUNDERSTORM ACTIVITY WILL BE GENERALLY NORTH OF A KINGMAN TO WICHITA TO CHANUTE LINE. SOME OF THE STORMS COULD BECOME STRONG WITH WIND GUSTS TO 50 MPH. IN ADDITION...AFTERNOON HEAT INDICES OF 100 TO 105 DEGREES ARE POSSIBLE ACROSS SOUTHERN KANSAS ON TUESDAY AND WEDNESDAY...AND COULD REMAIN ABOVE 100 DEGREES FOR ALL OF CENTRAL AND SOUTHEAST KANSAS THROUGH FRIDAY OR SATURDAY. AFTERNOON HEAT INDICES MAY EVEN EXCEED 105 DEGREES ACROSS SOUTHEAST KANSAS ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL KANSAS LATE THIS AFTERNOON INTO EARLY THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/KETCHAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 255 PM CDT MON AUG 7 2006 KSZ069-072030- BUTLER- 255 PM CDT MON AUG 7 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER COUNTY... AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CASSODAY...OR 12 MILES NORTHEAST OF EL DORADO. THIS STORM WAS NEARLY STATIONARY. THIS STORM WILL AFFECT TRAVELERS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 80 AND 87. WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
The Wichita radar (KICT), 83 km away, was scanning. The volume nearest the first event began at 20:17 UTC.
8 thunderstorm wind. Local standard time, as filed.
Pickup truck and camper were blown off of the highway.
Several large tree limbs were blown out of trees.
Four to six inch tree limbs were blown out of trees.
A shed was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528046, 5528047, 5528048, 5528049, 5528050, 5528051, 5528052, 5528053.